MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE DUAL-PORT EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE DUAL-PORT EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 30207E
Medical Device Problem Code Failure to Prime (1492)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device lot #: lot was reported; however, this is not a lot # h37030207e19 manufactured for the reported catalog #.Device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris smartsite dual-port extension set was unable to prime.The following information was provided by the initial reporter: dual port extension port was unable to prime due to anti-reflux valve not working.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d4: medical device lot #: 22039018.D4: medical device expiration date: 03-mar-2025.H4: device manufacture date: 03-mar-2022.D10: device available for eval yes.D10: returned to manufacturer on: 17-nov-2022.H6: investigation summary one 30207e sample from lot 22039018 was received in opened packaging for investigation; residual fluid was present in the device.The feedback provided by the customer suggests a complete occlusion was detected at the back check valve (bcv) during attempts to prime the infusion set.Functional testing was performed by connecting the returned sample to a 50ml bd plastipak syringe from stock and attempting to flush with fluid; a complete occlusion was detected at the bcv, confirming the customer's experience.No occlusions or flow restrictions were detected from the line without the back check valve.The bcv was then disassembled from the infusion set and a close inspection of the component performed; some excess material was identified at the inlet port of the bcv component.The details of this feedback were forwarded to the manufacturing site as well as to the supplier of the bcv component for investigation.They confirmed that during injection moulding of the bcv an excess of material is likely to have formed within the lumen of the inlet port, which resulted in an occlusion of the component.A definitive root cause for this excess material was not identified during the investigation, however a supplier corrective action request has been raised in order for the supplier to further investigate the root cause of this defect.A review of the production records for lot 22039018 did not identify any in-process testing failures or quality deviations which may have caused or contributed to reports of this nature.

Brand Name
BD ALARIS SMARTSITE DUAL-PORT EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15893786
Report Number9616066-2022-01817
Device Sequence Number6698496
Product Code FPA
UDI-Device Identifier07613203011495
UDI-Public07613203011495
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/03/2025
Device Catalogue Number30207E
Device Lot Number22039018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown